Alert archive / South Carolina / Small Craft Advisories in 2012
Small Craft Advisory 21, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Mar 9, 2012, 1:32 PM EST. It took effect at Mar 9, 2012, 4:00 PM EST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2012, 1:32 PM EST (18:32 UTC)
- In effect from
- Mar 9, 2012, 4:00 PM EST
- Expired
- Mar 11, 2012, 10:33 AM EDT
- In force
- 42 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
028 WHUS72 KILM 091832 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 132 PM EST FRI MAR 9 2012 AMZ250-252-254-256-100230- /O.NEW.KILM.SC.Y.0021.120309T2100Z-120310T1900Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 132 PM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST SATURDAY. * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
522 WHUS72 KILM 100005 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 705 PM EST FRI MAR 9 2012 AMZ250-252-254-256-100900- /O.CON.KILM.SC.Y.0021.000000T0000Z-120310T1900Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 705 PM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST SATURDAY... * WINDS...NORTH TO NORTHEAST WINDS 15 KT THIS EVENING...INCREASING TO 20 TO 25 KT THIS EVENING AND OVERNIGHT. NE TO N WINDS WILL DIMINISH TO 15 TO 20 KT SATURDAY AFTERNOON. * SEAS...SEAS 3 TO 5 FT WILL BUILD TO 4 TO 7 FT...WITH THE HIGHEST SEAS ACROSS THE OUTER WATERS OFF FROM CAPE FEAR...AND THE OUTER WATERS OFF FROM THE MOUTH OF WINYAH BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DOUGH
579 WHUS72 KILM 100817 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 317 AM EST SAT MAR 10 2012 AMZ250-252-256-102000- /O.EXT.KILM.SC.Y.0021.000000T0000Z-120311T0300Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 317 AM EST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...NORTHEAST 20 TO 25 KT. * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ254-102000- /O.EXT.KILM.SC.Y.0021.000000T0000Z-120310T2200Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- 317 AM EST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RJD
097 WHUS72 KILM 101928 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 228 PM EST SAT MAR 10 2012 AMZ250-252-256-110400- /O.EXT.KILM.SC.Y.0021.000000T0000Z-120311T1100Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 228 PM EST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT SUNDAY... * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ254-110200- /O.EXT.KILM.SC.Y.0021.000000T0000Z-120311T0200Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- 228 PM EST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
652 WHUS72 KILM 110201 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 901 PM EST SAT MAR 10 2012 AMZ254-110500- /O.EXT.KILM.SC.Y.0021.000000T0000Z-120311T0500Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- 901 PM EST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...NORTHEAST 15 TO 20 KT INTO SUNDAY...WITH FEW GUSTS UP TO 25 KT OVERNIGHT. * SEAS...4 TO 6 FT...SUBSIDING TO 3 TO 5 FT DURING THE PRE-DAWN HOURS OF SUNDAY. DOMINATE PERIODS OF 6 TO 7 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ250-252-256-111100- /O.CON.KILM.SC.Y.0021.000000T0000Z-120311T1100Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 901 PM EST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY... * WINDS...NORTHEAST 15 TO 20 KT...WITH OCCASIONAL GUSTS UP TO 25 KT...OVERNIGHT THROUGH MIDDAY SUNDAY. * SEAS...4 TO 7 FT...SUBSIDING TO 4 TO 6 FT EARLY SUNDAY. HIGHEST SEAS ACROSS THE OUTER WATERS OFF CAPE FEAR...AND THE OUTER WATERS OFF THE MOUTH OF WINYAH BAY. DOMINATE PERIODS AROUND 7 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DCH
296 WHUS72 KILM 110427 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1127 PM EST SAT MAR 10 2012 AMZ250-252-256-111000- /O.EXT.KILM.SC.Y.0021.000000T0000Z-120311T1600Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1127 PM EST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT SUNDAY... * WINDS...NORTHEAST 15 TO 20 KT THROUGH MID-DAY SUNDAY...WITH OCCASIONAL GUSTS UP TO 25 KT DURING THE PRE-DAWN HOURS OF SUNDAY. * SEAS...4 TO 6 FT THROUGH MIDDAY SUNDAY...EXCEPT UP TO 7 FT OVER THE OUTER WATERS OFF CAPE FEAR AND THE MOUTH OF WINYAH BAY OVERNIGHT. DOMINATE PERIODS WILL RANGE BETWEEN 5 AND 7 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ254-111000- /O.EXT.KILM.SC.Y.0021.000000T0000Z-120311T1000Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- 1127 PM EST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY... * WINDS...NORTHEAST 15 TO 20 KT INTO SUNDAY...WITH FEW GUSTS UP TO 25 KT OVERNIGHT. * SEAS...3 TO 6 FT...SUBSIDING TO 3 TO 5 FT OVERNIGHT. DOMINATE PERIODS WILL RANGE BETWEEN 5 AND 7 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DOUGH
373 WHUS72 KILM 110755 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 355 AM EDT SUN MAR 11 2012 AMZ254-110900- /O.CAN.KILM.SC.Y.0021.000000T0000Z-120311T1000Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- 355 AM EDT SUN MAR 11 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS MORNING. $$ AMZ250-252-256-111600- /O.CON.KILM.SC.Y.0021.000000T0000Z-120311T1600Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 355 AM EDT SUN MAR 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WINDS...NORTHEAST 10 TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RJD
975 WHUS72 KILM 111433 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1033 AM EDT SUN MAR 11 2012 AMZ250-252-256-111545- /O.CAN.KILM.SC.Y.0021.000000T0000Z-120311T1600Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1033 AM EDT SUN MAR 11 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ III
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 1:30 PM EST, 2 minutes earlier.
Area forecast discussion, Mar 9, 1:30 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
130 PM EST FRI MAR 9 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE FURTHER OFFSHORE THIS AFTERNOON...BRINGING
LIGHT SHOWERS TO THE AREA...AND COOLING AND CLEARING FROM TONIGHT
INTO SATURDAY. FAIR AND WARMER CONDITIONS ARE EXPECTED MUCH OF
NEXT WEEK AS HIGH PRESSURE OFFSHORE MAINTAINS A MILD CIRCULATION
OVER THE AREA.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1:30 PM FRIDAY...SURFACE OBS SHOW COLD FRONT HAS MOVED
OFFSHORE AND IS NOW TRANSITING THE COASTAL WATERS. WINDS HAVE
TURNED NW THROUGHOUT THE AREA. A THIN BAND OF SHOWERS ACCOMPANIED
THE FRONT...GIVING US A WHOLE 0.01 OF AN INCH HERE AT ILM. RADAR
LOOPS SHOW SOME PATCHY LIGHT POST-FRONTAL SHOWER ACTIVITY TO OUR
WEST. CONSIDERING THE SURFACE OBS WHEN COMPARED TO RADAR
RETURNS...VERY LITTLE OF THE PRECIP IS MAKING IT TO THE GROUND AND
IT STILL LOOKS LIKE QPF POTENTIAL FOR THE REMAINDER OF THIS
AFTERNOON TO ONLY BE ON THE ORDER OF A FEW HUNDREDTHS OF AN INCH.
SATELLITE LOOPS SHOW PLENTY OF CLOUD COVER TO OUR WEST THAT STILL
HAS TO MAKE IT WAY OFFSHORE BEFORE CLEARING BEGINS. TIMING OF THESE
CLOUDS AND THE LATEST GUIDANCE SHOW EXTENSIVE CLOUDINESS WILL
REMAIN UNTIL AFTER SUNSET...WITH CLEARING OCCURRING OVERNIGHT.
WE HAVE SEEN OUR MAXIMUM TEMPERATURES FOR THE DAY. OBS SHOW THAT
THE COOLER AIR SURGING IN BEHIND FRONT IS DROPPING TEMPERATURES
WELL INLAND. THIS TREND WILL CONTINUE THROUGH THE AFTERNOON AS
COOLER AIR SPREADS SOUTHEAST ACROSS THE FORECAST AREA. EXPECT
MINIMUM TEMPERATURES OVERNIGHT TO BE A TAD BELOW CLIMO WITH COLD
AIR ADVECTION CONTINUING...MID TO UPPER 30S INLAND...AND RIGHT
AROUND 40 AT THE COAST.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 300 AM FRIDAY...A COOL...BUT SUNNY AND QUIET WKND ON TAP FOR
THE EASTERN CAROLINAS. COLD FRONT WILL BE WELL SOUTH OF THE AREA
SATURDAY MORNING...WITH SURFACE HIGH PRESSURE BUILDING SOUTH FROM
THE MID-ATLANTIC CREATING COOL NE WINDS ACROSS THE REGION. 850MB
TEMPS WILL ONLY REACH AROUND 3C...BUT SINCE MIXING WILL NOT EVEN
REACH THIS LEVEL LOW LEVEL THICKNESSES ARE A BETTER PREDICTOR OF MAX
TEMPS SATURDAY...AND 1000-900MB THICKNESSES SUPPORT MAX TEMPS MORE
TYPICAL OF MID JANUARY THAN EARLY MARCH...MID 50S NORTH TO LOW 60S
SOUTH. LOWS SATURDAY NIGHT WILL SETTLE DOWN INTO THE MID 30S MOST
LOCATIONS...WITH JUST ENOUGH WIND TO PREVENT IDEAL RADIATIONAL
COOLING. A FEW COOL SPOTS MAY DROP AS LOW AS 30 THOUGH...AND SOME
FROST OR A LIGHT FREEZE IS POSSIBLE EARLY SUNDAY.
HIGH PRESSURE RETREATS OFFSHORE DURING SUNDAY ALLOWING WINDS TO VEER
TO A MORE SOUTHERLY DIRECTION AND ADVECT WARMER AIR INTO THE REGION.
TEMPS RECOVER TO NEAR CLIMO FOR BOTH MAX AND MIN WITH ANOTHER DAY OF
ABUNDANT SUNSHINE.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 300 AM FRIDAY...A PATTERN MORE TYPICAL OF EARLY SUMMER IS
PROGGED TO DEVELOP EARLY WEEK AND PERSIST THROUGH THE EXTENDED...AS
UPPER RIDGING AND SUBTROPICAL HIGH PRESSURE BECOME ENTRENCHED ACROSS
THE SOUTHEAST.
UPPER RIDGE STRENGTHENS MONDAY ACROSS THE SOUTHEAST...AND GUIDANCE
IN GOOD AGREEMENT THAT THE RIDGE AXIS WILL ELONGATE SW-TO-NE ACROSS
THE CAROLINAS THROUGH TUESDAY WITH HEIGHTS EXCEEDING 580DM. THIS
RIDGE FLATTENS A BIT TUE/WED AS POTENT SHORTWAVE PUSHES A FRONT
ACROSS THE MID-ATLANTIC. THIS FRONT IS NOT EXPECTED TO GET CLOSE TO
OUR AREA...AND BELIEVE THE ECMWF DEPICTION OF PRECIP TUE NIGHT IS
OVERDONE SINCE IT WILL BE QUITE DIFFICULT TO OVERCOME THE STRONG
UPPER RIDGE AND PERSISTENT SUBSIDENCE INVERSION. WILL KEEP SCHC POP
TUE/WED FOR POTENTIAL THOUGH...AND THIS WILL BE THE ONLY RAIN
CHANCES IN THE EXTENDED. 500MB HEIGHTS REBUILD WED/THU...AND HPC
DEPICTS ANOMALIES OF 100M OR MORE IN THE DAYS 3-8 TIME FRAME. THIS
COMBINED WITH 850MB TEMPS RISING TO 10C OR HIGHER THROUGH MUCH OF
THE WEEK SUPPORTS SURFACE HIGHS WELL INTO THE 70S EACH DAY AWAY FROM
THE BEACHES...WITH LOWS ONLY AROUND 50.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...COLD FRONT HAS JUST ABOUT PUSHED THROUGH THE ENTIRE
CWA...EXCEPT THE SOUTHEASTERN PORTION. WINDS BEHIND THE FRONT WILL
BE MAINLY NORTHERLY. SOME PATCHY LIGHT RAIN WILL LINGER A COUPLE
OF HOURS BEHIND THE FRONT WITH MARGINAL AVIATION IMPACTS. MVFR
CEILINGS WILL HANG AROUND FOR THE FIRST COUPLE OF HOURS...THEN
CEILINGS WILL LIFT TO VFR AS THE DRIER AIR STARTS TO MIX IN. LOOK
FOR SCATTERED LOW CLOUDS BY LATE AFTERNOON. OVERNIGHT...BOTH LOW
AND HIGH CLOUDS WILL SCATTER AS HIGH PRESSURE BUILDS IN. VFR
SATURDAY WITH A GUSTY NORTHEAST WIND.
EXTENDED OUTLOOK...VFR SATURDAY AFTERNOON THROUGH SUNDAY. LOW
CONFIDENCE FOR MORNING FOG MONDAY. POSSIBLE LIGHT RAIN
TUESDAY...LINGERING INTO WEDNESDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1:30 PM FRIDAY...HAVE RAISED A SMALL CRAFT ADVISORY FOR ALL
WATERS FROM THIS AFTERNOON AND INTO SATURDAY. A COLD FRONT IS NOW
MOVING ACROSS THE WATERS...AND WILL BE FOLLOWED BY A COLD SURGE
WHICH WILL STRENGTHEN OVERNIGHT. PRESENT NWLY WINDS WINDS WILL
SHORTLY TURN NORTHERLY TO AROUND 15 KT...INCREASING TO 15 TO 20
KTS OVERNIGHT FROM THE NE. CONDITIONS FOR SMALL CRAFT ADVISORY
WILL BE MARGINAL FOR MUCH OF THE NEAR TERM...WITH SEAS IN TH 4 TO
6 FT RANGE.
SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 AM FRIDAY...GUSTY NE WINDS TO START THE PERIOD AS HIGH
PRESSURE RIDGES DOWN THE COAST BEHIND A COLD FRONT. THESE WINDS WILL
CREATE SEAS OF 5-7 FT THROUGH SAT AFTN EXCEPT IN THE FAVORED
SHADOWED AREA SW OF FRYING PAN SHOALS...AND AN ONGOING SMALL CRAFT
ADVISORY WILL LIKELY PERSIST THROUGH SAT NIGHT BEFORE SEAS FALL TO
3-5 FT EARLY SUNDAY. THE WAVE SPECTRUM WILL INITIALLY BE DOMINATED
BY LARGE NE WIND WAVES...BUT AS WINDS EASE DUE TO HIGH PRESSURE
RETREATING OFFSHORE...THE RESIDUAL SE SWELL WILL BECOME MORE
NOTICEABLE. ON SUNDAY...WINDS FALL TO LESS THAN 10 KTS AND BECOME
MORE EASTERLY. EVEN WITH THE VERY LIGHT WINDS...SEAS WILL REMAIN 3-4
FT...MOSTLY DUE TO A 3FT/10SEC SE SWELL.
LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 300 AM FRIDAY...FAIRLY UNIFORM WIND AND WAVE CONDITIONS
EXPECTED THROUGH THE EARLY PART OF THE WEEK. HIGH PRESSURE SITTING
OFFSHORE CREATES SOUTHERLY RETURN FLOW ACROSS THE WATERS...BUT AT
SPEEDS LESS THAN 10 KTS. THIS CREATES VERY WEAK WIND WAVES OF ONLY
1-2 FT ON TOP OF A CONTINUING...BUT SLIGHTLY DECAYING...3 FT SE
SWELL. THESE COMBINE TO CREATE 3-4 FT SEAS THROUGH THE PERIOD.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EST SATURDAY FOR AMZ250-252-
254-256.
&&
NEAR TERM...REK
SHORT TERM...JDW
LONG TERM...JDW
AVIATION...DL
MARINE...REK/JDWHazardous weather outlook, Mar 9, 7:21 AM EST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 721 AM EST FRI MAR 9 2012 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-101230- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 721 AM EST FRI MAR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-101230- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 721 AM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in South Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.